Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: benzos for ADHD stimulant jitters? tmax

Posted by manowar on May 17, 2002, at 17:09:46

In reply to benzos for ADHD stimulant jitters?, posted by tmax on May 15, 2002, at 11:51:06

> does anybody use valium or other benzos to relieve anxiety/jitters from adderall or other ADHD stimulants?
> I love the energy and focus (and appetite suppression) of the adderall xr 30 mg but it tends to make me mildly paranoid and angst-ridden. Any suggestions or successful experiences would be greatly appreciated

Hi,
I used to take Adderall XR, and yes, I did at first like the anorexic effect of the drug. And yes, it was great for concentration.

But here's the bad news: The anorexic effect made me extremely apathetic about eating. I hated to eat. It was like a chore, and I completely lost all pleasure in eating meals. I would starve myself, and once in a while binge on junk food--not good.

I also felt on edge, and even though it did help me think and concentrate. I felt a sense of angst. It seemed to exacerbate my depression in the long haul.

I do very well on the Methylphenidate (Ritalin) type of stims. I presently take 72 mg of Concerta in the morning and 10 mg of Focalin in the late afternoon, and I get the same benefits of increased focus, and concentration, without the feeling of angst. It seems to partially help lift my spirits.

Getting the right dosage is critical. It is something my doctor told me to experiment with (with extreme caution). 72 mg of Concerta is perfect for me. Less, and I don't get anywhere near the benefit. More, and I feel some of the sense of angst that I felt when I took the Adderall or Dexedrine.

But for your question about benzos, let me say this: My drug of choice is Klonipin. Klonipin doesn't make me feel high at all, it just does a damn good job at taking the edge off the stims.

I don't like taking Valium or Xanax because:
A) It makes me feel too good; which is sort of like a happy beer buzz, without the hangover.
2) It seems to kill some of the good effects of the stims.

Good luck,
Tim


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:manowar thread:106517
URL: http://www.dr-bob.org/babble/20020517/msgs/106811.html